Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 15, 2008, 4:49 PM EST. It took effect at Nov 15, 2008, 10:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2008, 4:49 PM EST (21:49 UTC)
- In effect from
- Nov 15, 2008, 10:00 PM EST
- Expired
- Nov 16, 2008, 3:17 AM EST
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 152149 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 449 PM EST SAT NOV 15 2008 PAZ030-032-WVZ023-160600- /O.NEW.KPBZ.WI.Y.0007.081116T0300Z-081116T1400Z/ WESTMORELAND-FAYETTE-PRESTON- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE...KINGWOOD...TERRA ALTA 449 PM EST SAT NOV 15 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY. WINDS WILL INCREASE TONIGHT BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED LATE THIS EVENING THROUGH SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE ON THE RIDGES OF EASTERN WESTMORELAND...FAYETTE...AND PRESTON COUNTIES...WITH 35 TO 45 MPH WIND GUSTS ACROSS THE LOWER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ001-WVZ041-160600- /O.NEW.KPBZ.WI.Y.0007.081116T0300Z-081116T1400Z/ GARRETT-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...PARSONS... DAVIS...THOMAS 449 PM EST SAT NOV 15 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY. WINDS WILL INCREASE TONIGHT BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED LATE THIS EVENING THROUGH SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE ALSO EXPECTED...ESPECIALLY ON THE RIDGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KPBZ 160306 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 PM EST SAT NOV 15 2008 PAZ030-032-WVZ023-161100- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/ WESTMORELAND-FAYETTE-PRESTON- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE...KINGWOOD...TERRA ALTA 1006 PM EST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. WINDS WILL INCREASE BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED OVERNIGHT THROUGH SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE ON THE RIDGES OF EASTERN WESTMORELAND...FAYETTE...AND PRESTON COUNTIES...WITH 35 TO 45 MPH WIND GUSTS ACROSS THE LOWER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ001-WVZ041-161100- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/ GARRETT-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...PARSONS... DAVIS...THOMAS 1006 PM EST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. WINDS WILL INCREASE BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED OVERNIGHT THROUGH SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE ALSO EXPECTED...ESPECIALLY ON THE RIDGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 160817 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 317 AM EST SUN NOV 16 2008 MDZ001-PAZ030-032-WVZ023-041-160930- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 317 AM EST SUN NOV 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL CONTINUE TODAY BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:58 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 15, 2:58 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EST SAT NOV 15 2008 .SYNOPSIS... A COLD FRONT PASSING THROUGH THE AREA THIS EVENING WILL CHANGE RAIN SHOWERS TO SNOW LATER TONIGHT AND SUNDAY, WITH LIGHT SNOW ACCUMULATIONS IN THE RIDGES AND NORTHWEST PENNSYLVANIA SNOW BELT. BELOW NORMAL TEMPERATURES WILL CONTINUE WITH SNOW SHOWERS MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... JUDGING FROM BLEND OF RECENT SURFACE DATA AND SREF MODEL RUNS EXPECT POSTSYSTEM WRAPAROUND PRECIPITATION BAND TO MOVE THROUGH THE UPPER OHIO VALLEY TONIGHT. WESTERLY SURFACE LAYER WINDS SHOULD MAINTAIN UPSLOPE INSTABILITY SHOWERS SUNDAY. REGARDING WIND SPEEDS...NAM PROFILES AND ISALLOBARIC FORECASTS SHOW WINDS CAN GUST TO ABOUT 25 KTS TONIGHT AND SUNDAY. REGARDING PRECIPITATION TYPE...NAM PROFILES ALSO SHOW SUFFICIENT COOLING TO LOWER THE FREEZING LEVEL INTO THE SURFACE BOUNDARY LAYER LATE TONIGHT. HENCE THERE CAN BE A TRANSITION TO LIGHT SNOW SHOWERS BEFORE DAYBREAK SUNDAY. HOWEVER LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED DAYTIME SUNDAY DUE TO GFS AND NAM MOS VALUES SHOWING ACTUAL SURFACE TEMPERATURES AND LIKEWISE GROUND TEMPERATURES REMAINING ABOVE FREEZING THIS PERIOD. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... RECENT SREF MODEL RUNS SHOW WESTERLY SURFACE LAYER WINDS CAN STILL MAINTAIN UPSLOPE INSTABILITY SHOWERS SUNDAY NIGHT WITH SMALL ACCUMULATIONS OF SNOW OVER THE HIGHER MOUNTAINS. EXPECT LOW TEMPERATURES IN THE 20S AS INDICATED BY BLEND OF GFS AND NAM MOS. FLOW WILL TURN TO THE NORTHWEST ON MONDAY...WITH A BROAD TROUGH OVER THE EASTERN UNITED STATES. EXPECT LAKE EFFECT TO HEAD INLAND OFF LAKE ERIE DURING THE AFTERNOON. PRECIPITATION WILL THEN BE ENHANCED BY A SHORTWAVE THAT THE NAM/GFS/ECMWF ALL SHOW PASSING OVER THE SOUTHWESTERN PORTION OF THE CWA MONDAY NIGHT. IT APPEARS THAT ALL LOCATIONS IN THE FORECAST AREA WILL RECEIVE SNOWFALL AS THIS SYSTEM MOVES THROUGH...ALTHOUGH MOST LOCATIONS WOULD ONLY SEE AN INCH OR TWO OF ACCUMULATION. SNOW AMOUNTS WILL LIKELY BE SOMEWHAT LIMITED...AT LEAST INITIALLY...BY WARM GROUND TEMPERATURES. EXPECT TO SEE HIGHER AMOUNTS IN THE RIDGES AND ESPECIALLY IN THE ALLEGANY PLATEAU. IT APPEARS THAT A WATCH LIKELY WILL NEED TO BE ISSUED BY THE MIDNIGHT SHIFT ALONG THE WEST VIRGINIA-MARYLAND BORDER. FLOW WILL REMAIN OUT OF THE NORTH-NORTHWEST INITIALLY TUESDAY MORNING...BUT WILL BACK DURING THE AFTERNOON HOURS AND BRING AN END TO LAKE EFFECT PRECIPITATION. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE OVER THE MISSISSIPPI VALLEY WILL MOVE NORTH TUESDAY NIGHT...BRINGING SOUTHWESTERLY FLOW AND A BRIEF END TO LAKE EFFECT SNOWS. AFTER THIS A WEAK LOW PRESSURE SYSTEM WILL DROP SOUTHEAST OVER THE GREAT LAKES...BRINGING ANOTHER CHANCE OF LAKE EFFECT. HIGH PRESSURE LATE IN THE WEEK WILL RESULT IN CONTINUED NORTHERLY FLOW. WITH SUCH AN UNSETTLED PATTERN...WEDNESDAY APPEARS TO BE THE ONLY DAY WITH THE POTENTIAL TO BE DRY. TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL...WITH ONLY A SLIGHT POSSIBILITY OF SEEING TEMPERATURES RISE INTO THE 40S. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... BLEND OF RECENT SURFACE AND RADAR DATA ALONG WITH SREF MODEL RUNS SHOW POSTSYSTEM WRAPAROUND PRECIPITATION MAINTAINING A POTENTIAL FOR IFR CEILINGS INTO TONIGHT. AS WINDS BECOME SOUTHWESTERLY EXPECT GUSTS TO NEAR 25 KTS TONIGHT. SURFACE LAYER TEMPERATURES WILL COOL SUFFICIENTLY SO THAT THE FREEZING LEVEL WILL LOWER INTO THE SURFACE LAYER WHICH WILL ALLOW A TRANSITION TO SNOW SHOWERS LATE TONIGHT. EXPECT MAINLY MVFR CONDITIONS SUNDAY AND SUNDAY NIGHT DUE TO WESTERLY WINDS ADVECTING COLD AND UNSTABLE AIR UPSLOPE ACROSS THE UPPER OHIO VALLEY. AFTER A SECOND COLD FRONT MOVES THROUGH DAYTIME MONDAY THERE CAN BE PERIODS OF IFR CONDITIONS AS SURFACE LAYER WINDS BECOME NORTHWEST AND BRING EVEN COLDER AIR ACROSS LAKES HURON AND ERIE INTO THE UPPER OHIO VALLEY AND UP AGAINST THE APPALACHIAN MOUNTAINS. RECENT GEFS MODEL RUNS SUGGEST CONTINUED LAKE ENHANCED COLD AIR MVFR STRATOCUMULUS AND SCATTERED IFR INSTABILITY SNOW SHOWERS WEDNESDAY AND THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Nov 15, 4:05 AM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EST SAT NOV 15 2008 MDZ001-WVZ023-041-160915- GARRETT-PRESTON-TUCKER- 405 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM DEVELOPING OVER THE EASTERN GREAT LAKES MONDAY NIGHT INTO TUESDAY WILL BRING A POSSIBILITY FOR MODERATE SNOW ACCUMULATIONS IN THE HIGHER TERRAIN OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. SNOW ACCUMULATIONS MAY EXCEED SIX INCHES. WATCH FUTURE FORECASTS TO STAY AWARE OF ANY ADVISORIES OR WARNINGS THAT MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-160915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 405 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Pennsylvania, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.